MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTRSE-100038
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510k # exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, after opening the perc ncircle nitinol tipless stone extractor and prior to patient contact, they found the nitinol fiber of the basket to be broken.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.No adverse events have been reported as a result of the alleged malfunction.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, drawings, manufacturing instructions, quality control data, and specifications.One perc ncircle nitinol tipless stone extractor was returned for investigation.Function testing determined the basket formation can be actuated.A visual examination noted one broken wire in the basket formation and one wire is kinked approximately 7 mm from end of basket sheath.A review of the device history record did not observe any non-conformances associated with the complaint device lot number.A review of complaint history records revealed this is the only complaint associated with the complaint device lot number ns8430024.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.The complaint device was found to have a basket with one wire broken.One of the other basket wires was found to be kinked.All devices are inspected for functionality and damage prior to packaging and are packaged with the basket open.The ifu contains cautions about manipulating the device to prevent damage.The device likely became damaged during handling / use of the device.Since no information related to product handling is available, the definitive cause could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Event or Problem Description
There has been no new information received since the last report was submitted.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7885446
Report Number1820334-2018-02775
Device Sequence Number1758211
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)201208(10)NS8430024
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2020
Device Catalogue NumberNTRSE-100038
Device Lot NumberNS8430024
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 08/25/2018
Supplement Date Received by Manufacturer10/30/2018
Initial Report FDA Received Date09/18/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1